Alert archive / Arizona / Flash Flood Warnings in 2022
Flash Flood Warning 220, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 23, 2022, 4:26 PM MST for Mohave County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2022, 4:26 PM MST (23:26 UTC)
- Expired
- Aug 23, 2022, 6:34 PM MST
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 43 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 11.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 320 J/kg
- Mixed-layer CIN
- -274 J/kg
- Mixed-layer LCL
- 3019 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
468
WGUS55 KVEF 232326
FFWVEF
AZC015-240230-
/O.NEW.KVEF.FF.W.0220.220823T2326Z-220824T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
426 PM PDT Tue Aug 23 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Western Mohave County in northwestern Arizona...
* Until 730 PM MST.
* At 426 PM MST, Doppler radar indicated thunderstorms producing
heavy rain in Detrital Wash just southeast of White Hills Road.
Between 1 and 2 inches of rain have fallen. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, normally dry washes and roads.
* Some locations that will experience flash flooding include...
White Hills Road and Temple Bar Road at Detrital Wash
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3563 11436 3563 11442 3571 11448 3590 11454
3605 11451 3604 11443 3584 11438 3567 11432
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JA2 follow-up statements
546
WGUS75 KVEF 240105
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
605 PM PDT Tue Aug 23 2022
AZC015-240230-
/O.CON.KVEF.FF.W.0220.000000T0000Z-220824T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
605 PM MST Tue Aug 23 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM MST THIS
EVENING FOR WESTERN MOHAVE COUNTY...
At 605 PM MST, Doppler radar indicated thunderstorms dissipated
prior to 530 pm MST near Detrital Wash at White Hills Road. Between
1 and 2 inches of rain fell over an area that drains into Detrital
Wash. Minor roadway flooding is ongoing over White Hills Road but
water may increase in depth between 6 PM and 7 PM MST.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
normally dry washes and roads.
Some locations that will experience flash flooding include...
Detrital Wash and White Hills Road
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3563 11436 3563 11442 3571 11448 3590 11454
3605 11451 3604 11443 3584 11438 3567 11432
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JA761
WGUS75 KVEF 240134
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
634 PM PDT Tue Aug 23 2022
AZC015-240144-
/O.CAN.KVEF.FF.W.0220.000000T0000Z-220824T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
634 PM MST Tue Aug 23 2022
...FLASH FLOOD WARNING IS CANCELLED FOR WESTERN MOHAVE COUNTY...
Water over the road less than three inches deep has been observed on
White Hills Road at Detrital Wash and flooding is no longer expected
to pose a threat. The Flash Flood Warning for this area has been
cancelled.
LAT...LON 3563 11436 3563 11442 3571 11448 3590 11454
3605 11451 3604 11443 3584 11438 3567 11432
$$
JAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 2:11 PM MST, 2 hours 15 minutes earlier.
Area forecast discussion, Aug 23, 2:11 PM MST, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 211 PM PDT Tue Aug 23 2022 .SYNOPSIS... Monsoon moisture returns for much of the area on southeast flow Wednesday, bringing increased thunderstorm chances for Wednesday, Thursday, and possibly Friday. Another drying trend is expected for the weekend. && .SHORT TERM...through Friday. A few thunderstorms can be seen on radar this afternoon as we near peak daytime heating. Convection is having difficulty sustaining off the ridge tops. This makes sense given a stout 500mb inversion seen on the 12Z Las Vegas sounding. Weakening of an eastern Pacific ocean ridge will allow deep monsoonal moisture to return in southeasterly flow. Precipitable water will increase to around 1.5" which is near record for this time of year and provides more than enough fuel for storms with high rain rates. This will continue through Thursday, wish residual moisture allowing for possibly another active day Friday. .LONG TERM...Friday through Tuesday. Model ensembles indicate a dry westerly flow aloft beginning to develop Friday over our region and continuing through the weekend then becoming southwest as a mean trough develops off the West Coast. This is reflected in the latest NBM gridded forecast which indicates decreasing chances for thunderstorms Friday through the weekend over southern Nevada and eastern San Bernardino County while 30-40 percent probabilities remain over much of Mohave County Friday through Sunday. Moisture may not be entirely scoured out of the region though the persistent drying effect continues Monday and Tuesday with ensemble mean precipitable water values dropping to less than one inch over all areas north of I-40 and PoP values reducing to 10-20 percent over the mountains of southern Nevada and northwest Arizona. Temperatures will also be subdued in this pattern with highs near or slightly below normal which translates to highs generally 98-103 across most desert zones. && .AVIATION...For Harry Reid...Isolated thunderstorms are possible once again this afternoon with the majority of the convective activity remaining over the higher terrain surrounding the Vegas valley. The only impacts expected at the terminal from this activity are outflow winds and only a low chance exists for that. Outside of thunderstorm activity, light winds favoring typical diurnal wind directions can be expected. Monsoonal moisture increases tomorrow likely resulting in an uptick in convective activity near the terminal, most likely after 20Z. For the rest of southern Nevada, northwest Arizona and southeast California...Isolated to scattered convection is expected once again this afternoon, mainly over southeastern Nevada and northwest Arizona after 21Z. Gusty outflow winds, brief heavy rainfall, and CIGs to 10kft will be the main impacts of this activity. Convection should quickly decrease after sunset. Away from convection, winds should remain light and favor typical diurnal variations. Monsoonal moisture looks to increase across the region tomorrow resulting in an uptick in afternoon and evening thunderstorm activity. .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Berc LONG TERM...Adair AVIATION...Planz For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 3:32 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 43 min |
| Aug 23, 3:44 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.